Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 21, 2008, 7:20 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 21, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2008, 7:20 AM MDT (13:20 UTC)
- In effect from
- Apr 21, 2008, 12:00 PM MDT
- Expired
- Apr 21, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5918 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 211320 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 720 AM MDT MON APR 21 2008 ...FIRE WEATHER WATCH IN EFFECT LATE MONDAY MORNING THROUGH EARLY EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO BELOW SIGNIFICANT SNOW PACK FOR STRONG WINDS AND LOW HUMIDITIES... .POOR RELATIVE HUMIDITY RECOVERIES OCCURRED AGAIN OVERNIGHT AND CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP ACROSS EASTERN NEW MEXICO THIS AFTERNOON AND EARLY EVENING AS WINDS INCREASE. SEVERAL HOURS OF STRONG WINDS RANGING FROM 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH IN COMBINATION WITH HUMIDITIES IN THE SINGLE DIGITS CAN BE EXPECTED AGAIN MONDAY. NMZ101-102-105-106-109-211430- /O.CAN.KABQ.FW.A.0032.080421T1700Z-080422T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 720 AM MDT MON APR 21 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. WHILE RELATIVE HUMIDITIES WILL BE QUITE LOW AGAIN TODAY OVER WESTERN NEW MEXICO...IT NOW APPEARS THAT THE WINDS WILL BE BELOW CRITICAL FIRE WEATHER LEVELS. $$ NMZ103-104-107-108-220200- /O.UPG.KABQ.FW.A.0032.080421T1700Z-080422T0300Z/ /O.NEW.KABQ.FW.W.0036.080421T1800Z-080422T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 720 AM MDT MON APR 21 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 21, 3:11 AM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Apr 21, 3:11 AM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 AM MDT MON APR 21 2008 .DISCUSSION... ANOTHER SUNNY TO MOSTLY SUNNY DAY ON TAP FOR TODAY. MAIN CONCERN TODAY WILL BE CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN. WINDS ALOFT ARE NOT PROGGED TO BE QUITE AS STRONG AS YESTERDAY AT THIS TIME...AND THUS...SURFACE WIND SPEEDS SHOULD NOT BE AS STRONG AS PREVIOUSLY THOUGHT DUE TO MIXING. AZTEC PROFILER SHOWING 45 KT AROUND 500 MB BUT ONLY 25KT AROUND 700 MB. AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS REMAINS POSSIBLE ACROSS WESTERN NEW MEXICO...BUT SEVERAL HOURS OF RED FLAG CONDITIONS ARE NOT EXPECTED. THEREFORE...WILL NOT UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS THESE AREAS. WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN LOOK TO BE A BIT STRONGER...WHICH IS SUPPORTED BY THE TUCUMCARI PROFILER...THUS WILL GO AHEAD AND UPGRADE THE WATCH IN THESE AREAS. EARLIER THIS WEEK IT WAS THOUGHT A WIND ADVISORY MAY BE NEEDED FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY...HOWEVER PLACEMENT OF THE SURFACE LOW THIS AFTERNOON IS NOT IN A FAVORABLE LOCATION FOR WIND ADVISORY WIND SPEEDS. COLD FRONT ACROSS SOUTHEAST COLORADO WILL APPROACH THE AREA THIS AFTERNOON. THIS WILL RAISE DEWPOINTS A TAD IN THE VICINITY OF KCAO AND TEMPER HIGH TEMPS A BIT...BUT BIGGER PUSH ON THE FRONT IS EXPECTED TONIGHT AND TUESDAY MORNING. THIS WILL HELP TO EASE FIRE WEATHER CONCERNS FOR TUESDAY. SURFACE FLOW BECOMES SOUTHEASTERLY TUESDAY NIGHT...WHICH WILL ADVECT SOME DECENT MOISTURE INTO EASTERN NEW MEXICO. AN UPPER LEVEL SHORTWAVE IS PROGGED TO MOVE ACROSS THE STATE ON WEDNESDAY AS WELL. NAM IS FASTER WITH THIS FEATURE...BRINGING IT ACROSS WEDNESDAY MORNING...BUT THE GFS IS SLOWER AND BRINGS IT ACROSS WEDNESDAY AFTERNOON. IF THE GFS IS CORRECT...COULD SEE SOME ISOLD/SCT TSTMS ACROSS THE EASTERN PLAINS NEAR THE TX BORDER WEDNESDAY AFTERNOON OR EARLY EVENING. SLIGHT CHC POPS LOOK GOOD IN THESE AREAS. WITH AMPLE MOISTURE IN PLACE...INSTABILITY APPEARS TO BE SUFFICIENT FOR A SEVERE STORM OR TWO IF STORMS DEVELOP AS CAPE VALUES EXCEED 2000 J/KG PER THE GFS AND LI VALUES AROUND -6 OR SO. HOWEVER...DIRECTIONAL SHEAR STILL APPEARS TO BE BETTER FARTHER EAST. ANOTHER FRONT IS PROGGED TO DROP INTO THE EASTERN PLAINS FRIDAY MORNING...WHICH AGAIN WILL USHER IN SOME HIGHER DEWPOINTS. BUT THIS TIME...A RIDGE APPEARS TO BE BUILDING OVERHEAD FOR THE WEEKEND. 34 && .AVIATION... VFR CONDITIONS PREVAIL ALL AIRPORTS. WIND SPEEDS WILL INCREASE STATEWIDE AFTER 16Z TODAY WITH STRONGEST WINDS AGAIN ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. WEAK WIND SHIFT TO THE EAST OVER THE FAR NORTHEAST PLAINS AFTER 18Z TODAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 71 32 75 38 / 0 0 0 0 GALLUP.......................... 67 24 73 30 / 0 0 0 0 GRANTS.......................... 70 25 74 30 / 0 0 0 0 GLENWOOD........................ 77 33 80 34 / 0 0 0 0 CHAMA........................... 61 21 65 25 / 0 0 0 0 LOS ALAMOS...................... 66 35 69 38 / 0 0 0 0 RED RIVER....................... 58 21 62 25 / 0 0 0 0 TAOS............................ 65 23 70 30 / 0 0 0 0 SANTA FE........................ 68 36 72 42 / 0 0 0 0 SANTA FE AIRPORT................ 71 33 75 38 / 0 0 0 0 ESPANOLA........................ 74 30 78 34 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 75 44 79 48 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 77 37 81 41 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 74 44 78 47 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 76 42 80 46 / 0 0 0 0 SOCORRO......................... 81 39 82 42 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 69 33 70 35 / 0 0 0 0 MORIARTY/ESTANCIA............... 72 33 75 34 / 0 0 0 0 CARRIZOZO....................... 79 40 79 41 / 0 0 0 0 RUIDOSO......................... 70 40 72 38 / 0 0 0 0 RATON........................... 73 29 73 37 / 0 0 0 5 LAS VEGAS....................... 70 34 71 38 / 0 0 0 5 ROY............................. 73 38 71 41 / 0 0 0 10 CLAYTON......................... 74 40 72 47 / 0 0 0 10 SANTA ROSA...................... 81 41 81 44 / 0 0 0 10 TUCUMCARI....................... 83 44 80 50 / 0 0 0 10 FORT SUMNER..................... 84 45 82 47 / 0 0 0 10 CLOVIS.......................... 83 46 80 52 / 0 0 0 10 PORTALES........................ 84 45 81 52 / 0 0 0 10 ROSWELL......................... 89 47 87 51 / 0 0 0 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 34/40
Hazardous weather outlook, Apr 21, 6:00 AM MDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON APR 21 2008 NMZ001>021-026-221200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT MON APR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. SEE THE RED FLAG WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF SEVERE THUNDERSTORMS EXISTS WEDNESDAY AFTERNOON AND EVENING ACROSS EASTERN NEW MEXICO NEAR THE TEXAS BORDER WHERE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON AND EVENING FOR PORTIONS OF EASTERN NEW MEXICO. 34
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.